I have had severe itching of the scalp for almost two years and have been under treatment by a dermatologist during this time. I was diagnosed with seborrheic dermatitis, however my scalp has no redness, flaking, rash or anything. The only symptom is itching and hair loss. The hair loss was just the front top. I have never had any scaling or rash on my scalp, so I don't understand the diagnosis. She prescribed Nizoral 2% shampoo and FS Shampoo alternating every other day. The hair loss was improved during treatment and the itching was subdued. I've used this treatment as prescribed since August. I was told by the pharmacist not to use the FS Shampoo for a long period of time. When I discontinued this after two months the itching returned. Can you please tell me with no physical signs of the dermatitis how the diagnosis was arrived at? Also, there are indications I have thyroid problems. Could the two be related or what could cause these symptoms? Many times I feel a "crawling sensation" on my scalp. I don't feel this is dermatogical in nature. I would appreciate any input. Also, could an OTC shampoo cause the itching even though there is no rash? It should be noted that I am 54 and in relatively good health and take no prescription medications. I do have fibromyalgia.
In my experience, many people who have severe or persistent scalp itching don't have much in the way of scaling, dandruff, or other visible skin disease. Traditional treatments for itching don't seem to help very much or for very long, has seems to be the case with you.
To be frank, I think you will have to consider looking into other explanations for chronic recurrent itch. These include stress-related factors and anxiety. I don't know of any relationship with hormones or their imbalance in this condition, which is really rather common.
The absence of physical signs which you describe actually argues in favor of stress and worry as the cause of your problem. My recommendation is therefore that first, you not worry about having some serious systemic problem, because that is most unlikely, and second, that you look into the causes of stress in your life which might be contributing to your problem.
Sounds like possibly Androgenetic Alopecia. If you check out the alt.baldspot newsgroup you will find a very large number of men and women suffering from Androgenetic Alopecia have chronic scalp irritation/itch/tenderness with their hairloss (theoretical inflammatory component of balding). ON the other hand it is possible the hairloss is unrelated to the itching and more so a function of the thyroid issues.
I'm currently being treated for bladder cancer with intravesical "BCG".My problem is in the last 2or3 mo.I've had rapid patchy hair loss,plus a slow down in whisker growth.I feel fine,not taking any drugs or medicines .I started these treatments in Feb., I've had +OR- 12 treatments.My question is could these treatments cause this problem.I'm 66 yo.Thank you for any response. Melvin Rolow
I'm currently being treated for patches of baldness. I'm only 28 years old and do not have a hereditary history of baldness. My doctor is currently having me use Clobetasol Propionate Topical Solution at night and Clindamycin 1% Top Soln 60ml in the morning. Which one is to cure the hairloss and which one is to get rid of the bacteria?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.